Thunderstorm Wind, Comanche
- When
- June 5, 2:00 PM CST
- Where
- Comanche County, 1.33 mi WSW of Mt Scott
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.730, -98.550
No damage was reported.
A weak surface trough extended across southern Oklahoma with a well defined mesoscale convective vortex moving across southern Oklahoma late in the day. This led to the generation of widespread thunderstorms, a few of which produced marginally severe hail and strong to severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak surface trough extended across southern Oklahoma with a well defined mesoscale convective vortex moving across southern Oklahoma late in the day. This led to the generation of widespread thunderstorms, a few of which produced marginally severe hail and strong to severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 11:38 AM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1238 PM CDT TUE JUN 5 2012 .AVIATION... 05/18Z TAFS...VFR CONDITIONS EXPECTED TO PREVAIL WITH MVFR/IFR NEAR TSRA. WILL INCLUDE TEMPO THIS AFTERNOON FOR TSRA ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS TERMINALS BASED ON SHORT TERM MODEL SOLUTIONS. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
145 PM CDT TUE JUN 5 2012
OKZ004>048-050>052-TXZ083>090-061100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
145 PM CDT TUE JUN 5 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG TO PERHAPS SEVERE STORMS ARE POSSIBLE MAINLY OVER
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON
AND EVENING. THE STRONGEST ACTIVITY IS EXPECTED TO BE SOUTH OF
AN ELK CITY... TO DUNCAN... TO ATOKA LINE... INCLUDING ALL OF
WESTERN NORTH TEXAS... BETWEEN 4 PM AND MIDNIGHT. HOWEVER...
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.
DISCUSSION...
AN UPPER LEVEL LOW PRESSURE AREA OVER WEST TEXAS EARLY THIS AFTERNOON
WILL BE THE FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT.
SOME OF THIS ACTIVITY WILL AFFECT PORTIONS OF WESTERN AND SOUTHWESTERN
OKLAHOMA AND WESTERN NORTH TEXAS DURING THE AFTERNOON AND EVENING HOURS.
MODEST AMOUNTS OF INSTABILITY WILL EXIST BY AFTERNOON ALLOWING A FEW
OF THESE STORMS TO BECOME STRONG OR POSSIBLE MARGINALLY SEVERE WITH
DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS.
THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL DIMINISH
DURING THE LATE EVENING HOURS AS THE AIR COOLS AND STABILIZES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A WEAK UPPER LEVEL LOW WILL REMAIN OVER NORTH TEXAS OR SOUTHERN
OKLAHOMA THROUGH THURSDAY WITH A CHANCE OF THUNDERSTORMS. BY LATER
IN THE WEEK AN UPPER LEVEL RIDGE WILL DEVELOP OVER THE CENTRAL
AND SOUTHERN PLAINS REDUCING THE CHANCE OF THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 5 AM
WEDNESDAY MORNING.
MBS/06/30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
207 PM CDT TUE JUN 5 2012
OKZ038-051930-
COMANCHE OK-
207 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE COUNTY UNTIL 230 PM
CDT...
AT 203 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR INDIAHOMA...
MOVING WEST AT 5 MPH. OTHER STRONG STORMS WERE LOCATED 10 MILES
SOUTH OF CACHE AND 8 MILES NORTH OF FAXON. ANOTHER STRONG STORM WAS
DEVELOPING NEAR GERONIMO. ALL THESE STORMS WERE MOVING VERY SLOWLY
TO THE WEST AT 5 MPH OR NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
CACHE...GERONIMO...INDIAHOMA...MEDICINE PARK...MEERS AND LAKE
LAWTONKA.
LAT...LON 3484 9854 3446 9835 3446 9866 3448 9867
3450 9866 3451 9868 3475 9883 3477 9882
TIME...MOT...LOC 1903Z 98DEG 3KT 3467 9871SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CDT TUE JUN 5 2012
OKZ035-038-044-052015-
COTTON OK-KIOWA OK-COMANCHE OK-
229 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COTTON...KIOWA
AND COMANCHE COUNTIES UNTIL 315 PM CDT...
AT 225 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM COOPERTON TO GERONIMO...AND WERE NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
HEAVY DOWNPOURS THAT COULD LEAD TO PONDING ON AREA ROADWAYS...
LOCATIONS IMPACTED INCLUDE...
LAWTON...CACHE...GERONIMO...INDIAHOMA...MEDICINE PARK...ROOSEVELT...
FAXON...COOPERTON...TOM STEED RESERVOIR...FORT SILL...MEERS...
HULEN AND LAKE LAWTONKA.
LAT...LON 3492 9918 3503 9877 3489 9861 3486 9862
3486 9859 3443 9814 3442 9859 3448 9866
3450 9866 3451 9870
TIME...MOT...LOC 1925Z 309DEG 5KT 3482 9884 3447 9834
MAXWELLThe Altus AFB radar (KFDR), 57 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385885, 385880, 385881, 385882, 385883, 385884.